Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 55, NWS Fort Worth, TX

July 29, 2009Palo Pinto County, Parker County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 29, 2009, 5:18 AM CDT for Palo Pinto County, Parker County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2009, 5:18 AM CDT (10:18 UTC)
Expired
Jul 29, 2009, 7:15 AM CDT
In force
117 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Palo Pinto County, TX, Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 74 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.3 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 4:50 AM CDT, 28 minutes earlier.

Area forecast discussion, Jul 29, 4:50 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
450 AM CDT WED JUL 29 2009

.AVIATION UPDATE...

SENT OUT A ROUND OF AMENDMENTS TO TRY AND TIME THE OUTFLOW
BOUNDARY HEADED INTO THE METROPLEX. MORE AMENDMENTS LIKELY TO
FOLLOW HOWEVER AT THIS TIME OUTFLOW BOUNDARY IS GETTING AHEAD OF
NORTH/SOUTH ORIENTED LINE OF CONVECTION. FAIRLY HIGH CONFIDENCE
THAT THIS BOUNDARY WILL CONTINUE EAST THRU THE METROPLEX...BUT IT
WILL LIKELY SLOW DOWN AS IT DOES SO. CONFIDENCE IN AFW/FTW GETTING
PRECIPITATION IS HIGH...HOWEVER CONFIDENCE DIMINISHES TO THE EAST
AS UNCERTAIN WHETHER UPDRAFTS WILL BE ABLE TO KEEP UP WITH SURGING
OUTFLOW WITH FWS VAD WINDS INDICATING H925-H850 FLOW VEERED. IF
CONFIDENCE INCREASES COULD SEE THE NEED FOR AN AWW IN THE 11-12Z
TIMEFRAME FOR DFW...WILL MONITOR CONVECTIVE TRENDS AND UPDATE AS
NECESSARY.

ALSO UPDATED FOR MVFR STRATUS AT ACT.

CAVANAUGH

.../PREVIOUS AVIATION DISCUSSION/...

&&

.PREV DISCUSSION... /ISSUED 336 AM CDT WED JUL 29 2009/
THE CONVECTIVE WET PERIOD WILL CONTINUE ACROSS NORTH TEXAS FOR THE
NEXT FEW DAYS WITH COMPLEXES OF THUNDERSTORMS AFFECTING THE REGION.
THE COMPLEX OF STORMS THAT IS CURRENTLY MOVING ACROSS THE
NORTHWESTERN PORTIONS OF THE CWA WILL MAINTAIN ITSELF FOR THE NEXT
FEW HOURS WITH HEAVY RAINFALL AND FREQUENT LIGHTNING THE MAIN
THREATS. ADDITIONAL WEAK IMPULSES ARE FORECAST TO MOVE OVER THE
REGION TODAY WHICH MAY SPARK STORM DEVELOPMENT THIS AFTERNOON
ALONG ANY RESIDUAL BOUNDARIES LEFT OVER FROM THIS MORNING/S
COMPLEX. IN ADDITION TO ANY OUTFLOW BOUNDARIES...THE STATIONARY
FRONT WILL REMAIN OVER THE REGION.

THE MODELS ARE FORECASTING ANOTHER SIGNIFICANT IMPULSE TO MOVE
THROUGH OKLAHOMA TODAY. IN ASSOCIATION WITH THIS
DISTURBANCE...ANOTHER MCS OR CLUSTER OF STORMS IS FORECAST TO
DEVELOP THIS AFTERNOON. THIS MCS WILL LIKELY TRACK TO THE SOUTH OR
SOUTHEAST...AFFECTING AT LEAST THE NORTHERN PORTIONS OF THE CWA.
ANOTHER LIKELY SCENARIO IS ANOTHER MCS MOVING OUT OF THE TX/OK
PANHANDLES OVERNIGHT TONIGHT AND ARRIVING IN NORTH TEXAS THURSDAY
MORNING. BOTH SCENARIOS WARRANT LIKELY POPS ACROSS THE NORTHERN
HALF OF CWA THIS EVENING THROUGH THURSDAY AFTERNOON. HEAVY
RAINFALL WILL CONTINUE TO BE A THREAT AS PWATS REMAIN ABOVE 2
INCHES BUT SOME SEVERE WEATHER WILL ALSO BE POSSIBLE.

ANOTHER ACTIVE PERIOD LOOKS TO BE FRIDAY WHEN THE NEXT SIGNIFICANT
IMPULSE MOVES OVER THE REGION. AFTER THAT POPS WILL TAPER OFF BUT
WILL KEEP 20-30 POPS ACROSS THE EASTERN ZONES THROUGH THE WEEKEND.
TEMPERATURES OVER THE NEXT FEW DAYS WILL CONTINUE TO BE HOTTEST
ACROSS THE SOUTH WHERE THE LOWEST CHANCES FOR POPS ARE. BEST
CHANCE FOR RAIN WILL CONTINUE TO BE ACROSS THE NORTHERN HALF OF
THE CWA.

UPPER LEVEL RIDGE WILL RETURN BY THE BEGINNING OF NEXT WEEK WITH
THE CENTER OF THE RIDGE REMAINING OVER THE DESERT SOUTHWEST. THE
BEGINNING OF NEXT WEEK WILL LIKELY BE DRY BUT ISOLATED AFTERNOON
CONVECTION WILL BE POSSIBLE AS THE RIDGE HOLDS WEST OF THE REGION.
NORTH TEXAS OVERALL WILL SEE A RISE IN TEMPERATURES NEXT WEEK.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  92  75  87  70  88 /  50  40  60  40  40
WACO, TX             100  79  95  76  95 /  20  20  40  30  40
PARIS, TX             90  71  82  67  81 /  40  50  60  40  40
DENTON, TX            93  75  88  65  88 /  60  50  60  40  40
MCKINNEY, TX          93  76  85  69  85 /  40  50  60  40  40
DALLAS, TX            93  75  88  71  89 /  40  40  60  40  40
TERRELL, TX           92  78  88  72  84 /  30  40  60  40  40
CORSICANA, TX         97  75  92  72  88 /  20  30  50  30  40
TEMPLE, TX           102  75  99  78  97 /  10  10  40  30  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 29, 4:49 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
449 AM CDT WED JUL 29 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
449 AM CDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT WITH THE
BEST CHANCE FOR RAIN ACROSS THE NORTHERN HALF OF NORTH TEXAS. HEAVY
RAINFALL RESULTING IN LOCALIZED FLASH FLOODING AND FREQUENT
LIGHTNING WILL BE THE MAIN THREATS BUT SOME THUNDERSTORMS THIS
AFTERNOON COULD REACH SEVERE LIMITS. SMALL HAIL AND GUSTY WINDS
WILL BE POSSIBLE IN ANY SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND FRIDAY ACROSS
NORTH TEXAS. ON THURSDAY...A COMPLEX OF THUNDERSTORMS IS FORECAST
TO ARRIVE IN NORTH TEXAS. HEAVY RAINFALL RESULTING IN LOCALIZED
FLASH FLOODING AND FREQUENT LIGHTNING WILL CONTINUE TO BE THE MAIN
THREATS. ISOLATED SEVERE WEATHER WILL ALSO BE POSSIBLE.

THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THIS WEEKEND
ACROSS THE EASTERN HALF OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

82/JLD

In the hours before

Special weather statement, Jul 29, 2:03 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
203 AM CDT WED JUL 29 2009

TXZ100-290730-
YOUNG TX-
203 AM CDT WED JUL 29 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  YOUNG COUNTY

AT 202 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAINFALL 6 MILES SOUTHWEST
OF OLNEY...MOVING SOUTHEAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY.

RAINFALL RATES UP TO 2 INCHES PER HOUR AND WIND GUSTS TO 40 MPH ARE
POSSIBLE WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3340 9894 3340 9843 3302 9842 3301 9895
      3323 9896 3338 9896
TIME...MOT...LOC 0702Z 316DEG 14KT 3328 9881

CAVANAUGH
Special weather statement, Jul 29, 2:43 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
243 AM CDT WED JUL 29 2009

TXZ101-290845-
JACK TX-
243 AM CDT WED JUL 29 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  JACK COUNTY

AT 242 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES NORTHWEST OF
JACKSBORO...MOVING SOUTHEAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRYSON AND JACKSBORO.

THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING RAINFALL RATES AS
HIGH AS 2 INCHES PER HOUR AND WIND GUSTS OF 40 TO 50 MPH.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3346 9798 3344 9798 3343 9792 3308 9792
      3307 9842 3348 9842 3348 9832
TIME...MOT...LOC 0742Z 312DEG 12KT 3330 9831

CAVANAUGH
Special weather statement, Jul 29, 2:52 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
252 AM CDT WED JUL 29 2009

TXZ115-129-290815-
STEPHENS TX-EASTLAND TX-
252 AM CDT WED JUL 29 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN EASTLAND COUNTY
  WESTERN STEPHENS COUNTY

AT 250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
AN OUTFLOW BOUNDARY AHEAD OF THUNDERSTORMS OVER CENTRAL TEXAS 19
MILES WEST OF CISCO...MOVING EAST AT 35 MPH.  THIS BOUNDARY IS
EXPECTED TO MOVE INTO WESTERN EASTLAND AND STEPHENS COUNTIES BY 310
AM CDT.  WITH THE PASSAGE OF THIS BOUNDARY...TEMPERATURES WILL DROP
SEVERAL DEGREES AND WINDS WILL SHIFT AROUND RAPIDLY TO THE
WEST...GUSTING AT 40 TO 50 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE
BRECKENRIDGE...CISCO...EASTLAND...RISING STAR...GUNSIGHT AND
NECESSITY.

LAT...LON 3244 9913 3260 9910 3279 9910 3277 9870
      3209 9892 3209 9913
TIME...MOT...LOC 0750Z 285DEG 30KT 3247 9930

CAVANAUGH
Special weather statement, Jul 29, 4:10 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
410 AM CDT WED JUL 29 2009

TXZ101-116-290945-
JACK TX-PALO PINTO TX-
410 AM CDT WED JUL 29 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN JACK COUNTY
  NORTHEASTERN PALO PINTO COUNTY

AT 409 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTH OF MINERAL WELLS...MOVING EAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAFORD AND MINERAL WELLS.

RAINFALL RATES OF 1 INCH PER HOUR AND WIND GUSTS OF 40 TO 50 MPH ARE
LIKELY WITH THIS STORM.

LAT...LON 3323 9792 3301 9792 3300 9805 3280 9806
      3280 9826 3321 9827
TIME...MOT...LOC 0909Z 257DEG 14KT 3302 9813

CAVANAUGH
Special weather statement, Jul 29, 5:01 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
501 AM CDT WED JUL 29 2009

TXZ116-117-291030-
PALO PINTO TX-PARKER TX-
501 AM CDT WED JUL 29 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN PALO PINTO COUNTY
  WESTERN PARKER COUNTY

AT 500 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF MINERAL WELLS...MOVING EAST
NORTHEAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COOL...MINERAL WELLS AND
MINERAL WELLS STATE PARK.

RAINFALL RATES OF 1 TO ONE AND A HALF INCHES PER HOUR AND WIND GUSTS
TO 40 TO 50 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3285 9822 3287 9779 3256 9775 3255 9806
      3252 9806 3251 9820
TIME...MOT...LOC 1000Z 255DEG 11KT 3266 9803

CAVANAUGH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:10 PM CDTSpecial Weather StatementFWDEastland35 min
Jul 28, 7:18 PM CDTSevere Thunderstorm WarningFWDEastland57 min
Jul 28, 7:52 PM CDTSpecial Weather StatementFWDStephens23 min
Jul 28, 8:11 PM CDTSevere Thunderstorm WarningFWDStephens43 min
Jul 29, 2:03 AM CDTSpecial Weather StatementFWDYoung27 min
Jul 29, 2:21 AM CDTAreal Flood AdvisoryFWDYoung3 hr
Jul 29, 2:43 AM CDTSpecial Weather StatementFWDJack62 min
Jul 29, 2:52 AM CDTSpecial Weather StatementFWDStephens23 min
Jul 29, 4:10 AM CDTSpecial Weather StatementFWDJack35 min
Jul 29, 5:01 AM CDTSpecial Weather StatementFWDParker29 min
Jul 29, 5:38 AM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker52 min
Jul 29, 7:13 AM CDTAreal Flood WarningFWDPalo Pinto, Parker3 hr
Jul 29, 7:34 AM CDTSpecial Weather StatementFWDSomervell26 min
Jul 29, 2:07 PM CDTSpecial Weather StatementFWDRockwall23 min
Jul 29, 2:39 PM CDTSpecial Weather StatementFWDHunt21 min
Jul 29, 2:47 PM CDTSpecial Weather StatementFWDHopkins43 min
Jul 29, 4:37 PM CDTSpecial Weather StatementFWDRains23 min

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.